Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 348, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2006, 2:45 PM CDT for Madison County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2006, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 17, 2006, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, IL
The radar
The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:50 PM CDT | TSTM WND DMG | Alhambra, IL | SMALL TREES BLOWN DOWN. |
| Jun 17, 3:10 PM CDT | TSTM WND DMG | New Douglas, IL | LARGE TREE BRANCH DOWNED IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 171945 SVRLSX ILC119-172030- /O.NEW.KLSX.SV.W.0348.060617T1945Z-060617T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CDT SAT JUN 17 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS * UNTIL 330 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. JACOB...OR ABOUT NEAR TROY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MARINE... HIGHLAND... ALHAMBRA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3879 8991 3866 8983 3876 8961 3899 8966 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 172026 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT SAT JUN 17 2006 ILC119-172037- /O.EXP.KLSX.SV.W.0348.000000T0000Z-060617T2030Z/ MADISON IL- 327 PM CDT SAT JUN 17 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3879 8991 3866 8983 3876 8961 3899 8966 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:41 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 12:41 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1241 PM CDT SAT JUN 17 2006 .DISCUSSION... AREA OF MAINLY LGT SHRA OVR THE SRN PTN OF THE CWA ATTM WILL CONT TO MOV NWD THRU THE CWA THIS MRNG AHD OF SHRTWV MOVG N-NEWD THRU AR ON BACKSIDE OF MID LVL RDG OVR THE SERN US. LINE OF CONVECTION MOVG EWD THRU ERN KS WILL LIKELY WKN AS IT MOVES THRU WRN MO...BUT MAY PROVIDE A BNDRY FOR NEW CONVECTION TO DVLP ALNG THIS AFTN. SHOULD HAVE AT LEAST SCT TSRA DVLP THIS AFTN INTO THIS EVNG WITH PLENTY OF LOW LVL MOISTURE AND INSTABILITY ACRS THE AREA AND CONTD LOW-MID LVL WAA AHD OF MID LVL TROF MOVG EWD THRU KS. NAM AND GFS MDLS SEEM A LTL OVERDONE ON CLOUD CVR TDA AND HENCE TOO COOL ON MAX TEMPS THIS AFTN ESPECIALLY WITH WARM MRNG MINS TO START WITH. PLAN TO GO BELOW PERSISTANCE ON MAX TEMPS TDA AS THERE WILL BE LESS SOLAR INSOLATION TDA AND MORE CONVECTION THAN YESTERDAY...ALTHOUGH STILL WRMR THAN MOS GUIDANCE MAX TEMPS FROM NAM AND GFS. THREAT FOR CONVECTION WILL CONT TGT AS MID LVL TROF MOVS EWD INTO WRN MO. ALTHOUGH THERE IS NO WELL DEFINED SFC BNDRY ASSOCIATED WITH THIS MID LVL TROF...MDLS DO HAVE A WELL DEFINED 850 MB TROF MOVG EWD THRU MO TGT AND SUN JUST AHD OF MID LVL TROF AXIS. BEST POTENTIAL FOR CONVECTION AND HIGHER QPF SHOULD SHIFT TO THE SERN HALF OF THE CWA ON SUN AHD OF MID LVL TROF AND ASSOCIATED 850 MB TROF WHERE BEST FRCG AND LOW LVL MOISTURE WILL EXIST. MOST OF THE CONVECTION SHOULD SHIFT E OF THE CWA BY SUN NGT...ALTHOUGH BOTH NAM AND GFS SHOWING POTENTIAL OF MCS MOVG E-SEWD THRU IA AND POSSIBLY INTO NRN MO ALNG CDFNT SAGGING SWD THRU SRN IA. NAM MDL HAS THE BEST INSTABILITY ALNG THE MO IA BORDER AT 12Z MON JUST SOUTH OF THIS BNDRY. ONLY PLAN TO HAVE LOW POPS AT MOST ON MON BUT BEST THREAT FOR CONVECTION WILL CONT OVR THE NRN PTN OF THE CWA AS FNT SAGS SWD INTO NRN MO. GKS && .AVIATION... FOR THE 18Z TAFS... AREAS OF SHRA/SCT TSRA IS MAKING STEADY NEWD PROGRESS UP TOWARD KSTL/KSUS ATTM. ACTUAL COVERAGE OF TSRA IS RATHER LIMITED...BUT HAVE INCLUDED IT IN A TEMPO GROUP 19-23Z AT THESE TERMINALS AS ONE TSRA IN PARTICUALAR IS HEADING TOWARD THE STL METRO...AND THE ATMOSPHERE CONTINUES TO DESTABLIZE BECAUSE OF DAYTIME HEATING. ALSO EXPECT SHRA/SCT TSRA DEVELOPMENT IN THE KUIN/KCOU AREAS THIS AFTN...BUT HAVE ONLY GONE WITH VCTS MENTION THERE WITH TEMPO SHRA. THINK RISK OF SHRA WILL CONTINUE INTO THE EVENING...AND THEN AGAIN OVERNIGHT. HAVE GONE WITH MAINLY VFR CIGS...WITH MENTION OF BKN020-025 WITH THE PRECIP AS THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO MOISTEN. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 11:33 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1133 AM CDT SAT JUN 17 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1133 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOOK FOR THUNDERSTORMS TO MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL BECAUSE OF THE HUMID AND UNSTABLE AIR MASS IN PLACE OVER MISSOURI AND ILLINOIS. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...THOUGH THE STRONGER STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AND SUNDAY NIGHT AS A STORM SYSTEM MOVES ACROSS THE REGION. THE PRIMARY THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY LOCALIZED FLOODING FROM THESE STORMS TO THE NATIONAL WEATHER SERVICE. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Montgomery | 45 min |
| Jun 17, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Jun 17, 3:49 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.